... the Lyrica is causing it or my circumstances?
Hi lwhit29, I think that it is your circumstances dealing with your husband. I have taken Lyrica since 2008 and it is not making me depressed! 25mg2x a day & 50mg at bedtime. I can't image the stresses that your going through. I had my Mom living w/me for 14yrs. Two yrs. ago I had to put her in a long term care facility because of her dementia & her bad hip. I couldn't cope any longer as a caretaker! Hope I answered your question! God bless & take care of yourself.
Lyrica can exacerbate your depression to quite some extent. My opinion is more likely the med rather than taking care of your husband's dementia. To be more precise, I would both can increase your depression because taking care of some beloved one with dementia is very challenging.
Lyrica can cause depression, anxiety, and suicidal ideation. Here's the link of Lyrica side effects:
I recommend you get in touch with your medical doctor ASAP to discuss your issue.
Best of luck! Meg
Hi lwhit29. I can't imagine how hard it must be for you to be dealing with the depression and taking care of your husband at the same time. I never experienced depression before. Sure I have had many horrible things happen in my life to make me sad; but I would always get through it. That is until I took Lyrica. I was prescribed it for chronic nerve pain and I took it for years hoping it was going to help me. Well; it didn't. I just kept getting more depressed and I was experiencing anxiety. I started putting on weight and I was so forgetful and I felt like I was in a fog. I was so tired, confused and still in so much pain. I started doing research on Lyrica and found out that many others were going through the same thing that I was. So I started tapering off Lyrica very slow and I finished last year. I am no longer depressed or anxious and I hardly have any pain.
I believe that Lyrica was making me depressed. My doctor started me on Cymbalta and it did the same thing to me. I am almost off that now too and almost all the side effects are gone. I am still tired and I have to lose the weight from taking Lyrica and Cymbalta; but it sure is great to have a clear mind again and not be anxious or depressed anymore. Please take care and I wish you and your husband the best. Cindy
Hi lwhit29, Lyrica is not an antidepressant drug, I highly recommend you talk to your doctor ASAP about your depression. I have depression so I understand what you're going through. I am on Zoloft its a great drug and it stopped my depression. Good luck.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Sep 2017 • 4 answers
Updated 18 Jun 2018 • 7 answers
Updated 13 Jun 2014 • 3 answers
Updated 30 Mar 2019 • 7 answers
Updated 14 Mar 2017 • 2 answers